Oklahoma, 2006

Hail in Oklahoma, August 23, 2006

August 23, 2006 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 23, 1:31 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 23, 1:31 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT WED AUG 23 2006

.DISCUSSION...
SHWRS/TSTMS WILL CONT TO DEVELOP ACROSS PARTS OF THE FA THE REST OF
THIS AFTN/TONIGHT. A SLOW MOVING MID LVL TROUGH WILL CONT TO DROP
SOUTH ACROSS KANSAS PROVIDING SOME LIFT OF THE MOIST AIRMASS OVR THE
AREA FOR TSTM DEVELOP. THE RESIDUAL FRONTAL BNDRY IN SOUTHERN OK MAY
ALSO BE A FOCUS FOR TSTM DEVELOP THIS AFTN/EVENING. A FEW OF THE
STORMS COULD BE STRONG/SEVERE WITH GUSTY WINDS AND TORRENTIAL
RAINFALL. SHWRS/TSTMS WILL BE POSSIBLE AGAIN THU ALTHOUGH COVERAGE
IS EXPECTED TO BE LESS THAN THE PAST FEW DAYS... DUE TO THE LACK OF
UPR LVL SUPPORT. THE BEST CHANCE WILL BE IN PARTS OF SOUTHEAST/SOUTH
CENTRAL OK WHERE THE RESIDUAL FRONT COULD BECOME A FOCUS FOR
CONVECTION TO DEVELOP. HOWEVER... WITH THE MOIST AIRMASS OVR THE
AREA... RECENT RAINS... AND STRONG SFC HEATING CAN NOT COMPLETELY
RULE OUT ISOLATED ACTIVITY OVR THE CWA THU AFTN/EVENING. TEMPS WILL
INCREASE ACROSS THE AREA THU AND FRI DUE TO RIDGE OVERHEAD AND A
RETURN TO SOUTHERLY FLOW. FIRE WX WILL BE A CONCERN THU/FRI DUE TO
THE INCREASE IN TEMPS AND WIND SPEEDS.

THERE WILL BE ANOTHER CHANCE FOR RAIN THIS WEEKEND INTO EARLY NEXT
WEEK. MODELS CONT TO SHOW A WEAK COLD FRONT SLOWLY MOVING SOUTH INTO
THE FA... WITH SHORTWAVES MOVING ACROSS THE CENTRAL U.S. HOWEVER...
THE GFS CONT TO SLOW DOWN THE TIMING OF THE FRONT INTO THE AREA.
ECMWF/GFS ARE ALSO SHOWING AN UPR LEVEL WAVE MOVING ACROSS THE
REGION EARLY NEXT WEEK. WITH UNCERTAINTIES IN TIMING OF FRONT AND
MODELS STRONGER WITH THE UPR TROUGH... HAVE NOT MADE ANY MAJOR
CHANGES TO THE POPS IN EXTENDED EXCEPT TO EXTEND SLIGHT CHANCE POPS
INTO TUES FOR TSTMS POSSIBLY DEVELOPING WITH THE UPR WAVE. TEMPS
EXPECTED TO COOL BACK INTO THE 80S AND 90S LATE THIS WEEKEND INTO
NEXT WEEK DUE TO FRONT... CLD COVER... AND RAIN. HOWEVER... TEMPS
COULD STILL REACH THE TRIPLE DIGITS AHEAD OF THE FRONT ON SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  99  75 101 /  20  10  10  10
HOBART OK         72  99  74 101 /  20  10  10  10
WICHITA FALLS TX  75 105  76 104 /  20  10  10  10
GAGE OK           69  96  72  98 /  20  10  10  10
PONCA CITY OK     71  98  73 100 /  20  10  10  10
DURANT OK         73 101  77 102 /  30  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/25
Hazardous weather outlook, Aug 23, 10:20 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT WED AUG 23 2006

OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FROM CENTRAL AND SOUTHERN
OKLAHOMA INTO PARTS OF WESTERN NORTH TEXAS THIS AFTERNOON AND
EVENING.

DISCUSSION...
AN UPPER LEVEL TROUGH AXIS WILL DROP SOUTH FROM KANSAS INTO NORTHERN
OKLAHOMA THIS AFTERNOON. SOUTH OF THE TROUGH...THE ATMOSPHERE WILL
BECOME UNSTABLE...AND SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 2
PM. ALTHOUGH STORMS ARE POSSIBLE OVER A LARGE AREA...SOUTH CENTRAL
OKLAHOMA WILL BE FAVORED...WITH A WEAK STATIONARY FRONT PROVIDING A
FOCUS FOR LOCALLY STRONGER INSTABILITY...AND HIGHER COVERAGE OF
STORMS. THE BEST CHANCE FOR STRONG STORMS WILL BE AROUND
ARDMORE...ADA...AND DURANT. ALL OF THE STORMS THIS AFTERNOON WILL
WORK WITH ABUNDANT MID AND HIGH LEVEL MOISTURE TO PRODUCE VERY HEAVY
RAIN. THESE MULTICELLULAR STORMS WILL ALSO BE CAPABLE OF PRODUCING
DAMAGING WINDS AROUND 65 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ANOTHER WEAK COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO
NORTHERN OKLAHOMA AS EARLY AS FRIDAY NIGHT. THE FRONT WILL THEN
STALL IN THE REGION...WITH THE BEST CHANCE FOR THUNDERSTORMS
AREAWIDE BEING LATE SATURDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS
MAY THEN PERSIST EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT AND FIRE DANGER WILL INCREASE THURSDAY AND FRIDAY.

BURKE

In the hours before

Special weather statement, Aug 23, 4:39 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED AUG 23 2006

OKZ028-040-232300-
MCCLAIN OK-GARVIN OK-
539 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER WAYNE AT 539 PM CDT...MOVING
SOUTHEAST AT 10 MPH. ANOTHER STORM WAS DEVELOPING 5 MILES EAST OF
PAYNE. WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

MAXWELL
Special weather statement, Aug 23, 5:07 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT WED AUG 23 2006

OKZ040-232330-
GARVIN OK-
607 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PAOLI AT 607 PM
CDT...MOVING SOUTHEAST AT 10 MPH. LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING ARE LIKELY WITH THIS STORMS. WIND GUSTS UP TO 45 MPH ARE
POSSIBLE.

MAXWELL
Special weather statement, Aug 23, 5:17 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT WED AUG 23 2006

OKZ010-011-015-232330-
WOODWARD OK-MAJOR OK-DEWEY OK-
617 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR AND WOODWARD
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER AT 617 PM CDT...MOVING
SOUTHEAST AT 10 MPH. HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE
POSSIBLE.

MAXWELL
Special weather statement, Aug 23, 5:44 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT WED AUG 23 2006

OKZ017-240000-
BLAINE OK-
644 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL CANTON LAKE AT 644 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Aug 23, 5:48 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT WED AUG 23 2006

OKZ041-240000-
MURRAY OK-
648 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SULPHUR AT 648 PM
CDT...MOVING SOUTHEAST AT 15 MPH. LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING ARE LIKELY WITH THIS STORM. WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE.

MAXWELL
Special weather statement, Aug 23, 6:01 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT WED AUG 23 2006

OKZ041-047-240015-
MURRAY OK-JOHNSTON OK-
701 PM CDT WED AUG 23 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MURRAY
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF SULPHUR AT 701
PM CDT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND GUSTY WINDS ARE
POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

MAXWELL

The radar

The Vance AFB radar (KVNX), 62 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Major

When
August 23, 6:25 PM CST
Where
Major County, Fairview
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -98.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530009.